April 11, 2010
I know... What a bad blogger I am! I don’t think that I have put in my post-op appointment with Dr. B. So… Here is it is.
I had been doing really good, healing really well. My work gave the option to work from home, so I started coding from home the day after I got back from the hospital. It was nice to keep my mind on something else, and to feel at least useful during my healing. I thought I was doing REALLY good, considering that I had no menopausal symptoms for the first week and a half. But then I guess that I had used up all my estrogen in reserve, because about a week and a half after surgery, I started to have hot flashes, emotional breakdowns, horrible vivid nightmares, and I mustn’t forget the insomnia. I stopped taking my naps during the day, just so I would be tired enough to go to sleep at night. The good news was that I had to come off my Tamoxofin for 5 days after the surgery, it can cause blood clots, and during the 5 days I was off it, my hives went away!! I didn’t realize it until I noticed that I had forgotten to take my Xyzal (anti-histamine) for about a week, and there were no more hives!!
Two weeks after my surgery, I went back to Dr. B office for my first post-op. I hadn’t heard anything about my test results yet, which I was HOPING meant that there was good news (no news is good news right?) So my mom and dad (who were still here) drove me down to Bethesda and my mom and I went back with Dr. B. Dad stayed up front in the waiting room. Dr. B checked me out inside and out, and said that I was “healing beautifully” I got to see the pictures of the surgery and the size of my cyst (warning, I am posting for you curious lookers, please avert your eyes for the squeamish).
She said that everything looked great, that everything was normal it was just a large mass with maroon-ish blood in it. Since they took the ovaries, tubes and uterus, they would not be going in to take out anything else. My mom at that point started crying…. Relief!
We left there soon after and had Chipotle!
Mom and Dad stayed through the weekend and left the next Monday, and I cannot thank them enough for helping me with the children, taking care of me, driving me around and of course feeding my Starbucks kick!!
I went back to work 4 weeks after surgery (April 7th) and went to dance the day after that. Yes, I was careful, but I am so over being sick!! I am tired of “not being able to do anything”, of having limitations. I wish I could have one day (just one) that I don’t remember I had cancer. I have to wear special “gear” to bed, so my breast doesn’t swell. I still have a rash on my left breast that will not go away; I have the scar that I have to massage so it doesn’t collect more fluid. I have to take a medication in the morning and one at night. Because of all these things, it is impossible for me to forget, or to just not remember for a single day that I had cancer. I feel sometimes that it is a heavy wind, whipping around me trying to blow me over and keep me down.
So yes I went to dance! Probably too early, but it is the only place that pointing my foot, making sure I am turned out, and making sure that I am not putting weight on my heel, squashes the cancer thoughts. It is the one place where I am Laurie Jo of old. The dance studio is the one place where I feel healthy and strong.
Okay, enough of that rant… I have decided to make an appointment with Dr. K (my original Oncologist). She is now in Washington DC, which means I have to take the Metro down to see her, but I am told it is a nice ride and I get to relax and read on the train (which I am excited about, I have a Harry Potter book to finish). I will see her on Wednesday and at that time we will discuss everything that has gone on with in the couple of months I haven’t seen her, and we will discuss what changes we are going to make with my med. I think she will take me off the Tamoxifen and give me a post menopausal drug, and I believe my hives are slowly making there way back, so I am pretty confident that I was/am allergic to the Tamoxifen. I might even get another anti-depressant to help with the hot flashes. I just want to sleep again!!